Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

August 9, 2012Livingston County, New York

NWS Buffalo, NY issued this special weather statement at Aug 9, 2012, 8:59 PM EDT for Livingston County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 8:59 PM EDT (00:59 UTC)
Expired
Aug 9, 2012, 10:00 PM EDT
In force
61 min
Issued by
NWS Buffalo, NY

County Livingston County, NY

The radar

The Buffalo radar (KBUF), 102 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WWUS81 KBUF 100059
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
859 PM EDT THU AUG 9 2012

NYZ013-014-100200-
LIVINGSTON NY-ONTARIO NY-
859 PM EDT THU AUG 9 2012

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM CONESUS TO NORTH 
  CENTRAL STEUBEN COUNTY...AND MOVING NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN WHICH 
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS 
ACROSS THE HIGHER ELEVATIONS OF LIVINGSTON AND ONTARIO COUNTIES. 

LAT...LON 4264 7795 4293 7757 4276 7718 4276 7731
      4267 7736 4258 7736 4257 7737 4257 7765
      4254 7765 4253 7771 4251 7771

$$
TJP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 7:02 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 9, 7:02 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
702 PM EDT THU AUG 9 2012

.SYNOPSIS...
AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR MID AUGUST WILL TRACK
FROM THE OHIO VALLEY TO LAKE ERIE TONIGHT...BEFORE SLOWLY LIFTING
NORTHEAST ACROSS ONTARIO AND QUEBEC FRIDAY THROUGH SUNDAY. THIS
SYSTEM SHOULD BRING SOME MUCH NEEDED RAINFALL TO THE REGION TONIGHT
THROUGH SATURDAY MORNING...WITH SOME LAKE EFFECT RAIN SHOWERS THEN
POSSIBLY AFFECTING AREAS DOWNWIND OF THE LAKES SATURDAY NIGHT AND
SUNDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
THROUGH EARLY EVENING...THE MOST SIGNIFICANT SHOWERS AND
THUNDERSTORMS HAVE LARGELY STEERED CLEAR OF OUR CWA IN WESTERN NEW
YORK. THIS IS LIKELY TO CHANGE...AS RADAR TRENDS AND THE LATEST
HRRR RUNS SUGGESTS HEAVY RAIN WILL STREAM UP A BOUNDARY EXTENDING
FROM SW-NE FROM EASTERN OHIO...TO NORTHWESTERN NEW YORK...TO WEST-
CENTRAL NEW YORK. FOLLOWING THIS TREND...EXPECT THE GREATEST
POTENTIAL FOR HEAVY RAIN WILL BE IN CATTARAUGUS/ALLEGHENY/LIVINGSTON
COUNTIES. WHILE STORMS SHOULD GRADUALLY WEAKEN WITH THE LOSS OF
DAYTIME HEATING...GIVEN THE UPPER FLOW IS PARALLEL TO THE
DEVELOPING LINE...CAN SEE THE POTENTIALLY FOR LOCALLY HEAVY
RAINFALL IN EXCESS OF TWO INCHES IN THIS REGION. THIS COULD POSE A
THREAT FOR FLASH FLOODING IF THE HRRR FORECAST PANS OUT. UPDATE
INCLUDES MENTION OF HEAVY RAINFALL IN THESE COUNTIES...AND PERHAPS
IN COUNTIES NEARBY THIS EXPANDING FINGER OF MOISTURE.

OTHERWISE...A MORE STRATI-FORM AREA OF SHOWERS ACROSS WESTERN LAKE
ONTARIO WILL DRIFT TO THE NORTHEAST. THIS MAY EXPAND AND CLIP
WESTERN NEW YORK...BUT FEEL QPFS WITH THIS SHOULD LARGELY BE ON
THE LIGHT SIDE COMPARED TO STORMS EXPANDING INTO THE SOUTHERN TIER.

AFTER THAT...ACTIVITY SHOULD BECOME MORE WIDESPREAD...BUT ALSO
MORE STRATIFORM AS THE MAIN SURFACE WAVE LIFTS NORTHEAST INTO
LAKE ERIE...WITH STRENGTHENING WARM AIR ADVECTION AND JET DYNAMICS
OUT AHEAD OF THE LOW HELPING TO FORCE THE DEVELOPMENT OF MORE
WIDESPREAD SHOWERS ACROSS THE AREA...ALONG WITH SOME EMBEDDED
THUNDER GIVEN THE CONTINUED PRESENCE OF ELEVATED INSTABILITY. WILL
HAVE POPS INCREASING TO THE LIKELY AND CATEGORICAL RANGES DURING
THIS TIME FRAME...WITH THE HIGHEST PRECIP CHANCES FOCUSED NORTH OF
THE WARM FRONT...OR ACROSS FAR WESTERN NEW YORK...PORTIONS OF THE
GENESEE VALLEY...AND NORTH COUNTRY.

DURING THE COURSE OF FRIDAY...THE SURFACE LOW WILL LIFT NORTH INTO
SOUTHERN ONTARIO...WITH ITS ASSOCIATED WARM FRONT/BELT OF WARM
ADVECTIVE PRECIP GRADUALLY SHIFTING NORTH INTO ONTARIO AND THE SAINT
LAWRENCE VALLEY WITH TIME. AT THE SAME TIME...ITS TRAILING COLD
FRONT WILL SLIDE EAST INTO FAR WESTERN NEW YORK. COUPLED WITH HEIGHT
FALLS AND AN INCREASINGLY DIFFLUENT FLOW ALOFT ASSOCIATED WITH THE
APPROACHING PARENT UPPER LEVEL LOW...THIS FEATURE WILL LIKELY SET
OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THAT WILL WORK ACROSS
THE AREA FROM WEST TO EAST FRIDAY AFTERNOON. NEEDLESS TO SAY...ALL
OF THIS WILL RESULT IN RATHER HIGH PRECIPITATION CHANCES CONTINUING
RIGHT THROUGH FRIDAY...WITH A MIX OF HIGH LIKELY TO CATEGORICAL POPS
AGAIN IN THE FORECAST.

IN TERMS OF SEVERE WEATHER POTENTIAL...THIS SHOULD REMAIN RELATIVELY
LOW THIS EVENING WITH THE AREA OF THE GREATEST INSTABILITY REMAINING
LARGELY TO OUR SOUTH AND EAST...THOUGH WE WILL STILL NEED TO KEEP AN
EYE ON ANY ADDITIONAL CONVECTION THAT POPS ALONG OUR SOUTHEASTERN
PERIPHERY. LIKEWISE...DIMINISHING SURFACE-BASED AND MIXED-LAYER
INSTABILITY AFTER SUNSET WILL ALSO RESULT IN THE SEVERE WEATHER
PROBABILITIES REMAINING VERY LOW TONIGHT. AS FOR FRIDAY...FAIRLY
PERSISTENT CLOUD COVER AND MORNING/EARLY AFTERNOON SHOWER ACTIVITY
SHOULD HELP TO HOLD INSTABILITY LEVELS DOWN IN ADVANCE OF THE
APPROACHING COLD FRONT...WHICH SHOULD HELP TO AGAIN LEAD TO A
REDUCED SEVERE RISK. THIS SAID...WE WILL AGAIN NEED TO KEEP AN
EYE ACROSS FAR SOUTHERN PORTIONS OF THE AREA FOR ANY BREAKS/POCKETS
OF BETTER HEATING THAT COULD LEAD TO LOCALIZED STRONGER CONVECTIVE
DEVELOPMENT...ESPECIALLY GIVEN THE PRESENCE OF A MID LEVEL JET
ENCROACHING FROM THE SOUTH.

AS FOR RAINFALL AMOUNTS...IF CURRENT MODEL PROJECTIONS HOLD TRUE...A
CONSENSUS OF THE NAM/GFS/ECMWF AND HPC GUIDANCE SUGGESTS THE
POTENTIAL FOR AS MUCH AS ONE TO ONE AND A HALF INCHES OR RAIN
THROUGH FRIDAY...WITH THE HIGHEST AMOUNTS MOST LIKELY ACROSS
NORTHERN SECTIONS...AND THE LOWEST AMOUNTS MORE PROBABLE ACROSS
INTERIOR PORTIONS OF THE SOUTHERN TIER/FINGER LAKES. GIVEN THE DRY
WEATHER OF THIS SUMMER...SUCH RAINFALL IS LIKELY TO BE LARGELY
BENEFICIAL AND NOT LIKELY TO CAUSE WIDESPREAD FLOODING CONCERNS...
THOUGH HIGHLY LOCALIZED FLOODING ISSUES WOULD STILL BE POSSIBLE
WITHIN INDIVIDUAL STORMS/STRONGER CONVECTIVE ELEMENTS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
SHORT TERM MODELS REMAINING CONSISTENT IN SHOWING A DEEP DRY SLOT
SURGING INTO THE REGION ON THE EASTERN SIDE OF THE HIGHLY ANOMALOUS
UPPER CIRCULATION. THIS SHOULD EFFECTIVELY DIMINISH THE STEADIEST
PRECIPITATION FROM WEST TO EAST FRIDAY NIGHT THROUGH SATURDAY.
HOWEVER...WRAP AROUND MOISTURE BEGINS TO WORK INTO WESTERN SECTIONS
DURING THE DAY SATURDAY...EVENTUALLY PUSHING THROUGH EASTERN
SECTIONS BY SATURDAY NIGHT. THE POTENTIAL FOR LAKE EFFECT/ENHANCED
RAINS BECOME INTERESTING SATURDAY NIGHT INTO EARLY SUNDAY...
ESPECIALLY OFF LAKE ERIE AS 850 MB DELTA T VALUES NEAR 15C WITH WELL
ALIGNED WEST SOUTHWEST TRAJECTORIES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
LATEST MEDIUM RANGE MODELS AND ENSEMBLES IN FAIR AGREEMENT THROUGH
THE PERIOD WHICH IS BASICALLY TO SUGGEST BROAD UPPER LEVEL TROUGHING
ACROSS THE NORTHEAST CONUS...ALTHOUGH THE PERIOD WILL START WITH A
PERIOD OF RIDGING. THE WEAK RIDGING ALOFT AND AT THE SURFACE WILL
PROVIDE DRY CONDITIONS FOR MONDAY. THIS LOOKS TO BE JUST A BRIEF
PERIOD AS ADDITIONAL SHORT WAVE ENERGY DROPS THROUGH THE BROAD
TROUGH BY EARLY TUESDAY WITH A RENEWED THREAT FOR CONVECTION LATE
MONDAY NIGHT AND TUESDAY. ADDITIONAL CHANCES FOR CONVECTION WILL
DEVELOP ALONG AND AHEAD OF THE SURFACE COLD FRONT DROPPING DOWN
ACROSS THE REGION LATE TUESDAY NIGHT AND WEDNESDAY. HIGH PRESSURE
NOSING DOWN IN WAKE OF THE FRONT SHOULD BRING DRIER CONDITIONS FOR
THURSDAY.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AREA RADARS SHOWING SCATTERED POCKETS OF RAIN SHOWERS CONTINUING TO
MOVE NORTHEASTWARD THROUGH PORTIONS OF WESTERN AND NORTHERN NEW YORK
THIS AFTERNOON. AN AREA OF CLEARING WILL BRIEFLY MOVE INTO WESTERN
AND NORTHERN NEW YORK DURING THE MID TO LATE AFTERNOON HOURS
PROVIDING MAINLY VFR CONDITIONS...HOWEVER THIS ADDITIONAL HEATING
WILL TEND TO MAKE THINGS A BIT MORE UNSTABLE AND POSSIBLY LEAD TO
THE DEVELOPMENT OF SOME ISOLATED THUNDERSTORM ACTIVITY. CIGS WILL
THEN THICKEN AND LOWER AGAIN LATER THIS EVENING. VFR CONDITIONS ARE
EXPECTED THROUGH THE EVENING...THEN POSSIBLY GOING MVFR AT TIMES
DURING THE OVERNIGHT HOURS. STEADIER RAIN/MVFR CONDITIONS AFTER 06Z
WILL TAPER OFF TO SCATTERED SHOWERS LATER IN THE MORNING/EARLY
AFTERNOON.

OUTLOOK...
FRIDAY NIGHT...MVFR IN SCATTERED SHOWERS.
SATURDAY...VFR/MVFR IN SCATTERED SHOWERS.
SUNDAY...MAINLY VFR.
MONDAY...VFR.
TUESDAY...VFR...CHANCE OF SHOWERS.

&&

.MARINE...
AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR MID AUGUST WILL TRACK
FROM THE OHIO VALLEY TO LAKE ERIE TONIGHT...BEFORE SLOWLY LIFTING
NORTHEAST ACROSS ONTARIO AND QUEBEC FRIDAY THROUGH SUNDAY. THIS
SYSTEM WILL KEEP UNSETTLED WEATHER ACROSS THE LOWER LAKES REGION
THROUGH THE UPCOMING WEEKEND.

IN TERMS OF WINDS AND WAVES...A MORE NORTHWESTERLY TRACK OF THE LOW
COMPARED TO EARLIER PROJECTIONS WILL LEAD TO A SOMEWHAT WEAKER
EASTERLY TO NORTHEASTERLY FLOW ON LAKE ONTARIO LATER TONIGHT AND
FRIDAY MORNING...WHICH SHOULD RESULT IN CONDITIONS REMAINING BELOW
SMALL CRAFT ADVISORY CRITERIA THROUGH THAT TIME. WINDS WILL THEN
VEER TO SOUTHERLY ON FRIDAY FOLLOWING THE PASSAGE OF A WARM
FRONT...BEFORE TURNING SOUTHWESTERLY AND STRENGTHENING FRIDAY NIGHT
AND SATURDAY IN THE WAKE OF A COLD FRONT. COUPLED WITH THE ARRIVAL
OF COOLER AIR ALOFT...THIS MAY LEAD TO ADVISORY-LEVEL CONDITIONS
DEVELOPING ACROSS PORTIONS OF THE LAKES FRIDAY NIGHT AND SATURDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...APFFEL/JJR
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...JM/SMITH
MARINE...JJR
Hazardous weather outlook, Aug 9, 9:35 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
935 AM EDT THU AUG 9 2012

NYZ001>006-008-010>014-019>021-085-101345-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
935 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...WITH THE MAIN THREAT BEING ISOLATED AREAS OF
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A LOW PRESSURE SYSTEM WILL SLOWLY MOVE FROM THE OHIO VALLEY AND
INTO THE LOWER GREAT LAKES THROUGH FRIDAY NIGHT BRINGING THE
LIKELIHOOD OF WIDESPREAD HEAVY RAIN TO THE AREA. 1 TO 2 INCHES OF
RAIN ARE CURRENTLY EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE
CREATING A POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-NYZ007-SLZ022-024-101345-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
JEFFERSON-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
935 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO...CENTRAL NEW YORK AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...WITH THE MAIN THREAT BEING ISOLATED AREAS OF
STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 9, 6:56 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
656 PM EDT THU AUG 9 2012

NYZ020-021-092345-
ALLEGANY NY-CATTARAUGUS NY-
656 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF THUNDERSTORMS LOCATED OVER SOUTHEAST CATTARAUGUS COUNTY
  MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ACCOMPANYING THESE
  STORMS MAY CAUSE PONDING OF WATER ON AREA ROADS AND SOME FLOODING
  IN LOW LYING AND POOR DRAINAGE AREAS. THE HEAVIEST RAIN WILL
  IMPACT AN AREA STRETCHING FROM PORTVILLE TO ANGELICA WHERE 1 TO 2
  INCHES OF RAIN IS POSSIBLE BETWEEN 7 PM EDT AND 8 PM EDT.
  SMALL HAIL AND WIND GUSTS UP TO 35 MPH ARE ALSO POSSIBLE WITH
  THESE THUNDERSTORMS.

LAT...LON 4208 7854 4241 7801 4219 7780 4199 7826
      4200 7846

TJP
Local storm report, Aug 9, 7:43 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
743 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     FLASH FLOOD      PORTVILLE               42.04N  78.34W
08/09/2012                   CATTARAUGUS        NY   LAW ENFORCEMENT

            LILLI BRIDGE ROAD REPORTED FLOODED IN THE VILLAGE OF
            PORTVILLE.

&&

EVENT NUMBER BUF1200267

AR
Local storm report, Aug 9, 8:12 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
812 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             BOLIVAR                 42.07N  78.17W
08/09/2012  M0.88 INCH       ALLEGANY           NY   PUBLIC

&&

EVENT NUMBER BUF1200268

AR
Local storm report, Aug 9, 8:13 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
813 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     BOLIVAR                 42.07N  78.17W
08/09/2012                   ALLEGANY           NY   PUBLIC

            TREE DOWN IN A PARKING LOT.

&&

EVENT NUMBER BUF1200269

AR
Local storm report, Aug 9, 8:15 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
815 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLASH FLOOD      BOLIVAR                 42.07N  78.17W
08/09/2012                   ALLEGANY           NY   PUBLIC

            FLOODING ON SEVERAL ROADS IN THE TOWN OF BOLIVAR.

&&

EVENT NUMBER BUF1200270

AR
Special weather statement, Aug 9, 8:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
859 PM EDT THU AUG 9 2012

NYZ013-014-100200-
LIVINGSTON NY-ONTARIO NY-
859 PM EDT THU AUG 9 2012

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM CONESUS TO NORTH
  CENTRAL STEUBEN COUNTY...AND MOVING NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN WHICH
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS
ACROSS THE HIGHER ELEVATIONS OF LIVINGSTON AND ONTARIO COUNTIES.

LAT...LON 4264 7795 4293 7757 4276 7718 4276 7731
      4267 7736 4258 7736 4257 7737 4257 7765
      4254 7765 4253 7771 4251 7771

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:08 PM EDTSmall Craft AdvisoryBUF10 hr
Aug 9, 10:14 PM EDTSpecial Marine WarningBUF61 min
Aug 9, 10:37 PM EDTSpecial Marine WarningBUF53 min
Aug 9, 10:55 PM EDTSpecial Weather StatementBUFOswego50 min
Aug 9, 11:16 PM EDTSevere Thunderstorm WarningBUFOswego74 min
Aug 9, 11:19 PM EDTSpecial Marine WarningBUF56 min
Aug 10, 12:20 AM EDTSpecial Marine WarningBUF55 min
Aug 10, 12:21 AM EDTSpecial Weather StatementBUFLewis54 min
Aug 10, 2:29 PM EDTSpecial Weather StatementBUFChautauqua61 min
Aug 10, 3:31 PM EDTSevere Thunderstorm WarningBUFChautauqua44 min
Aug 10, 3:54 PM EDTSpecial Weather StatementBUFGenesee66 min
Aug 10, 3:55 PM EDTSmall Craft AdvisoryBUF42 hr
Aug 10, 4:40 PM EDTSpecial Weather StatementBUFCattaraugus50 min
Aug 10, 5:05 PM EDTSpecial Weather StatementBUFLivingston40 min
Aug 10, 5:40 PM EDTSpecial Weather StatementBUFCattaraugus65 min
Aug 10, 5:47 PM EDTSpecial Weather StatementBUFOntario58 min
Aug 10, 6:28 PM EDTAreal Flood AdvisoryBUFMonroe, Wayne69 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.